... dimentia like confusion or hallucinations of some sort. Does anyone know if this is permanent? She's only 51 and if this is permanent she will need 24 hour care. It's been over a week since the incident and her stomach was pumped and filler with coal that has since then been released via bowel movements
24 Feb 2011
I am sorry to hear about your family member. I pray that the confusion and hallucinations stop soon, as I suspect they will, though I am not a doctor.
I encourage you to google "benzodiazapene overdose" and check out the many sites available on this subject.
I am surprised they used charcoal as this is contraindicated with benzo overdose unless there was a chance the person took other drugs besides the benzodiazapene.
I would give it another week. This is just my opinion. Please discuss this with the doctor's that are caring for this person.
I wish you the very best and I'll be praying,
25 Feb 2011
do you or the DRs have an idea of the ammount in miligrams she took?
as for the charcol, it is the most active of all elements and has 4 sites per element to bind ANY active drug. i can say if it were me, i'd be thankful for the use of charcol, because it basically deactivates any meds that have not yet passed the blood/brain barrier.
i have a family member who ODs on xanax every time he gets paid, and while he is in early 30's he's suffered no lasting side effects and has never been hospitalized for any of his ODs... hopefully your family member will pull thru and have a complete recovery, but xanax is a fast acting benzo (probably the fastest acting and strongest of the COMMON benzos) and all the research i've done says that quiting benzos cold turkey (especially xannax) can lead to seizures and even death. this needs to be discussed with the DR in charge of her care. they could possibly switch to a benzo with a lower affinity to the neuroreceptors in the brain, or atleast have her placed on a tapering schedual to allow her to withdraw from the xannax as painlessly as possible. (if xanax is continued to be prescribed to prevent seizures or withdrawl pains,, then someone else in the family needs to take control of her meds and thier dispensing of them). i would also suggest an extensive pannel of hormone and adrienal tests since many of the causes of stress, anxiety and depression is a clue to hormone imbalance. GOOGLE ADRENIAL FATIUGE SYNDROM, and i think the results will shock you.
today ~75% of the med community doesn't see it as a REAL diagnosis, but after suffering 90% of the symptoms of AFS and 6 months of treatment by a compassionate medical professional who believes in complimentary medicine(the use of OTC suppliments) in addition to standard big pharma drugs, my quality of life is greatly enhanced, infact i feel 10 to 15 years younger now.
but for someone to attempt sucide by any means is indicative of a larger problem which will need to be addressed. without trying to pry, has the patient had any bad news be it medical, personal, finincal, or other? if so, then couseling should be required.
i hope my long post hasn't bored you too much, but this is the kind of info people need yet is often not provied by some of the medical establishment.
i'll keep you and your family in my prayers.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
the person in question is Bipolar though im not sure which type and was misdiagnosed with depression. Because of this she was prescribed to celexa (a ...
3 answers • 27 Feb 2011
On April 28th I attempted suicide. If my husband would have come home 3 minutes later, I wouldn't be alive today. This is how I came to be ...
3 answers • 24 Jun 2011
I don't get it. I just spent a wonderful day celebrating with family and friends, couldn't have been better. Now I'm alone and feeling ...
15 answers • 25 Dec 2012